8 medication mistakes parents make

8 medication mistakes parents make

Are you making these mistakes, too?

Nothing gets a parent more upset than when their child is sick. In these instances, medication – whether over-the-counter or prescribed by a doctor – provides peace of mind to parents through relieving their child’s symptoms. But there are common medication mistakes parents make that could make things worse.

It’s all too easy for parents to get carried away when medicating their children, with the hope of easing discomfort faster. This is where many parents may end up making medication mistakes, that could have a negative, rather than positive impact on their child’s health.

1. Over-medicating a common cold

8 medication mistakes parents make

You hate hearing your little one cough every night due to a cold, and so you head to the nearest pharmacy and pick up a bottle of “cough and cold” medicine.

However, Dr Raut says that these medications do little to affect the course of illness, even though they may help to slightly relieve your child’s runny nose.

Also, according to other medical experts, many over-the-counter (OTC) medicines contain the same active ingredients, even though they treat different symptoms. For example, many multi-symptom cold medicines contain paracetamol.

So if you give your child this medicine to treat his stuffy nose, and then Panadol for fever, he’s actually getting double the recommended dose, which could be harmful to his health.

Medication mistakes parents make: What you could do instead

Give natural remedies a try when it comes to relieving symptoms of the common cold. This article provides you with some great information on the topic.

Never give your child two medications at the same time unless on the doctor’s orders. 

app info
get app banner